MAUDE Adverse Event Report: ETHICON INC. VERSA TWIZZLE TIP; HYSTEROSCOPE (AND ACCESSORIES)

ETHICON INC. VERSA TWIZZLE TIP; HYSTEROSCOPE (AND ACCESSORIES)
Catalog Number 00467
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2019 and the electrosurgical device was used.It was detected that the product packaging is cracking easily.There were no patient consequences reported.
 
Additional Manufacturer Narrative
A dhr has been performed during investigation stage for the complaint lot ugy1806015 and no issues or deviations with the manufacturing process have been indicated.Additional device evaluated by mfr summary: two blisters were returned for analysis and have been cracked as per the customer claim.The associated paper work with the product reads as if the damage as occurred/spotted at a distributor rather than end user.Both blisters have cracked in the central blister pocket.The one blister has two cracks, the other has one crack.The twizzle device in the one blister has dislodged from its retention channel and the active tip has been become bent.There is impact damage visible on the one corner of one of the pockets.The second blister shows creasing on one of the pockets, which was replicated during the investigation by bending the blister.A further pocket of the blister shows impact damage on one of the corners.Both blisters have had additional adhesive labels added to the tyvek post manufacture, suggesting the product would have been removed from the shelf carton and maybe repacked.Manipulation of sample blisters replicated the creasing in the pocket, the connector housing becoming dislodged and the tip hitting the underside of the blister.The testing did not replicate the cracking, it was found that the blisters only deformed.Conclusion: undetermined/ unable to determine.Note: due to both blisters were analyzed together and it is difficult to separate their evaluations, this medwatch 2210968-2019-84254 corresponds to first blister and related medwatch corresponds to second blister.

Brand Name
VERSA TWIZZLE TIP
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8787372
Report Number2210968-2019-84255
Device Sequence Number1925662
Product Code HIH
UDI-Device Identifier10705031000780
UDI-Public10705031000780
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number00467
Device Lot NumberUGY1806015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date07/13/2019
Supplement Report FDA Received Date11/18/2019
Patient Sequence Number1